MAUDE Adverse Event Report: ANGIODYNAMICS, INC. SMART PORT CT; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

ANGIODYNAMICS, INC. SMART PORT CT; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Model Number H787CT66PTPD0
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Thrombosis/Thrombus (4440)
Date of Event 04/03/2014
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The customer's reported complaint description of patient thrombosis cannot be confirmed given the patient centric nature of this serious adverse event (sae).No port device was returned for evaluation since there was no report of port device malfunction, damage or performance issue during in situ use/treatment.Thrombosis is cautioned in the device directions for use (dfu) as potential complication for an implanted port system.A device history record (dhr) review of the indicated packaging lot revealed no quality related issues or manufacturing deficiencies at the time of manufacture.Certificate of conformance for the sterilization process for the reported packaging lot was verified to be approved at time of distribution.Labeling review: the directions for use (dfu) that is supplied with this port device contains the following statements: warnings: - absence of a blood return or a poor blood return can be a sign of a potential complication such as occlusion, kinking, breakage, pinch-off syndrome, fibrin formation, thrombosis or malposition.This should be evaluated prior to device usage.A blood return should be present prior to usage of device for any therapy or testing.- if the patient complains of pain, or if there is swelling when the device is flushed or when medication or contrast media is administered, evaluate the device for infiltration, proper needle placement, and potential complications such as occlusion, kinking, breakage, pinch-off syndrome, thrombosis or malposition.Failure to assess these complaints or observations can lead to device failure.Precautions: · for peripheral placement, irritation to the vein, resulting in postoperative thrombophlebitis, has been associated with guidewire and introducer insertion.· when using percutaneous introducers: to avoid blood vessel damage, do not allow the percutaneous introducer sheath to remain indwelling in the blood vessel without the internal support of a catheter or dilator.· if more than one drug is to be administered, between the individual drug applications, flush the system with 5 to 10 ml normal saline for injection to prevent drug interactions.· after any infusion, injection or bolus application, the system should be flushed with normal saline for injection or locked with a heparin solution per institutional protocol to prevent thrombotic occlusion of the catheter.Potential complications: use of an angiodynamics port system involves potential risks normally associated with the insertion or use of any implanted device or indwelling catheter including but not limited to: these complications are well documented in literature and should be considered when a venous access device is utilized.Air embolism, catheter malposition, clot formation, fibrin sheath, infection, inflammation, thromboembolism, thrombophlebitis, thrombosis.Post-operative care: the incision site should be monitored for signs of infection, inflammation, hematoma, device rotation or erosion.Routine wound care should be given to these sites.The smart port ct implantable port may be used immediately after verification of catheter placement.Instruct patient to avoid any heavy exertion or strenuous activity during the first few days after surgery.General guidelines: · each access of an angiodynamics smart port ct implantable port should be performed using aseptic technique.· follow institutional universal precautions.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint continues to be monitored for trends.Reference: (b)(4).
 
Event or Problem Description
On or about on (b)(6) 2013, plaintiff underwent placement of an angiodynamics smartport ct port catheter product, with model number: ct66ptpd, and lot number: 602766.This smartport devices consisted of a port body and a polyurethane catheter.The smartport device was implanted via the right internal jugular vein by dr.(b)(6), m.D., at the (b)(6), for the purpose of ongoing chemotherapy treatment.On or about on (b)(6) 2014, plaintiff presented to the (b)(6) in (b)(6), with complaints of a malfunctioning port.A venous ultrasound was performed for evaluation of a potential thrombosis.The ultrasound identified a near occlusive thrombus within the internal jugular vein and proximal subclavian vein, which required the port to be removed.Due to the ongoing need for venous access, a decision was made by plaintiff's physicians to leave the port in place until treatment was completed.On or about on (b)(6) 2014, plaintiff underwent removal of the smartport.The procedure was performed by dr.(b)(6), m.D., at the (b)(6) in (b)(6).

Brand Name
SMART PORT CT
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
ANGIODYNAMICS, INC.
603 queensbury avenue
queensbury NY 12804
Manufacturer (Section G)
ANGIODYNAMICS, INC.
603 queensbury avenue
queensbury NY 12804
Manufacturer Contact
alexandra invencio
603 queensbury avenue
queensbury, NY 12804
MDR Report Key25480892
Report Number1319211-2026-00202
Device Sequence Number9735320
Product Code LJT
UDI-Device Identifier15051684017985
UDI-Public15051684017985
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K101017
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2014
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/01/2016
Device Model NumberH787CT66PTPD0
Device Catalogue NumberCT66PTPD
Device Lot Number602766
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/15/2026
Initial Report FDA Received Date06/11/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Other; Life Threatening;
Patient SexMale